What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 8, 12:59 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 8, 12:59 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Little Rock AR
159 PM CDT Sat Jul 8 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Monday)
Issued at 149 PM CDT Sat Jul 8 2023
As of early afternoon the MCV continues to make eastward progress
across north-central Arkansas with rain and thunderstorms
persisting ahead of and to the south of this feature along an
outflow boundary. Through the rest of the afternoon, additional
convection is possible across mainly southern and eastern parts of
the state with some trailing isolated showers/storms also
possible.
Mid-level ridging persists to the SW with NW flow in place over
the state. Another round of convection is expected upstream across
portions of the Central/Southern Plains this afternoon into the
evening hours. Overnight this activity is expected to again merge
into an MCS and approach the state from the west during the
morning hours Sunday. Additional rain and thunderstorms are
expected across the state through the day Sunday, with the main
focus across the southern half of the state. Temperatures are
expected to remain below seasonal average on Sunday.
Rain chances will be further limited to far southern AR on Monday
with temperatures warming a bit more compared to Sunday across
the much of the area. Main severe weather concerns will be
damaging wind gusts and locally heavy rain that could lead to some
flash flooding, a few instances of hail are possible as well.
&&
.LONG TERM...
(Monday Night through next Saturday)
Issued at 149 PM CDT Sat Jul 8 2023
Northwest upper flow continues late Monday, as the ridge-trough
pattern across the U.S. will have become more amplified by the start
of the long-term period. The ridge will build across the western
CONUS and the trough over the eastern CONUS will extend further
southward. A frontal boundary will be draped across the region, from
OK, across southern AR, and continuing eastward.
The ridge and trough will weaken through the period and the upper
flow will begin to become more zonal. Through the early part of the
week, high pressure will continue to shift into the eastern U.S.,
and low-level southerly flow will begin to return warmer air further
north across the state, lifting the boundary northward as a warm
front.
Low-level anticyclonic flow will expand across the GoM and SE
quadrant of the U.S. through the end of next week, which puts our
forecast area on the NW periphery of that high pressure area. Strong
cyclonic flow will continue across southern Canada and the north-
central states, bringing a few cold fronts across the central and
north-central states. These boundaries will stall up against the NW
and north side of the high pressure area through the end of next
week.
Daily rain chances are forecast through the period. The higher
chances will be Tuesday, as a SWT moves overhead and the boundary
lifts north across the state. Through the rest of the week,
additional upper SWTs moving across the region, as well as storm
systems/frontal boundaries that move around the high pressure area
(near our northern border), will provide additional chances for
showers and storms. Forecast rainfall through the long-term period
ranges from one-quarter to one inch of additional rain.
Temperatures will warm through the end of next week. Starting out
with highs Tuesday afternoon in the mid 80s to near 90, through the
end of the week afternoon high temperatures will be in the lower to
upper 90s. At this time, long term model solutions are trending
toward bringing another cold front across the region by next
weekend, which may mean another brief cool-down is on the horizon.
&&
.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sat Jul 8 2023
Primarily VFR conditions across the area with a remnant TS complex
moving ESE across AR leading to brief MVFR ceilings at times.
Rain and thunderstorms could impact terminals at times through the
period. Sfc winds will vary in direction with locally strong wind
gusts possible near thunderstorms. Localized BR/FG is possible
overnight, especially in areas where heavy rain occurs today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 69 79 64 88 / 50 70 10 10
Camden AR 70 82 68 85 / 40 80 60 40
Harrison AR 66 78 61 87 / 40 60 10 10
Hot Springs AR 71 83 68 88 / 50 80 40 30
Little Rock AR 73 83 69 88 / 50 80 30 20
Monticello AR 73 85 70 88 / 40 80 60 40
Mount Ida AR 69 82 66 87 / 60 80 40 40
Mountain Home AR 68 80 62 88 / 60 40 10 10
Newport AR 71 78 65 87 / 50 60 10 10
Pine Bluff AR 72 83 69 86 / 60 80 50 30
Russellville AR 70 82 66 88 / 60 80 20 20
Searcy AR 71 81 66 88 / 50 70 20 10
Stuttgart AR 72 82 69 87 / 50 80 30 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...67
LONG TERM....71
AVIATION...67
Hazardous weather outlook, Jul 8, 2:00 AM CST, 12 hours before
Hazardous Weather Outlook
National Weather Service Little Rock AR
300 AM CDT Sat Jul 8 2023
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-090800-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
300 AM CDT Sat Jul 8 2023
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms remain in the forecast through tonight.
There is the potential for some strong and severe storms, mainly
this afternoon and into the evening hours. Damaging winds gusts
will be the main concern, along with the potential for localized
flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Showers and thunderstorms are expected through the middle part of
next week. While the potential for strong to severe weather is
fairly low through Wednesday...any strong/severe storms that develop
may pose a damaging wind and large hail threat.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
19
In the hours before
Special weather statement, Jul 8, 9:28 AM CST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1028 AM CDT Sat Jul 8 2023
ARZ141-241-081615-
Northern Montgomery County Higher Elevations AR-
Central and Eastern Montgomery County AR-
1028 AM CDT Sat Jul 8 2023
...Strong thunderstorms will impact portions of northern Montgomery
County through 1115 AM CDT...
At 1027 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Muddy Creek WMA to near Oden. Movement was
east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Ida... Oden...
Mauldin... Silver...
Gibbs... Pencil Bluff...
Sims... Story...
Washita... Fannie...
Hurricane Grove...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3467 9391 3467 9388 3471 9387 3471 9382
3472 9381 3472 9378 3473 9378 3473 9375
3475 9374 3475 9366 3469 9340 3450 9342
3464 9393
TIME...MOT...LOC 1527Z 292DEG 26KT 3477 9373 3466 9386
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
46Special weather statement, Jul 8, 10:40 AM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1140 AM CDT Sat Jul 8 2023
ARZ042-043-054-081715-
Hot Spring AR-Saline AR-Garland AR-
1140 AM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southeastern
Garland, south central Saline and northeastern Hot Spring Counties
through 1215 PM CDT...
At 1139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lonsdale, or 9 miles south of Hot Springs Village, moving east at 25
mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hot Springs... Benton...
Haskell... Traskwood...
Lonsdale... Magnet Cove...
Nance... Glen Rose...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3460 9299 3462 9256 3446 9257 3446 9259
3443 9261 3446 9300
TIME...MOT...LOC 1639Z 270DEG 20KT 3453 9289
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
46Special weather statement, Jul 8, 11:40 AM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1240 PM CDT Sat Jul 8 2023
ARZ043>045-055-056-081830-
Pulaski AR-Grant AR-Lonoke AR-Saline AR-Jefferson AR-
1240 PM CDT Sat Jul 8 2023
...Strong thunderstorms will impact portions of southern Lonoke,
northeastern Grant, northwestern Jefferson, southeastern Saline and
southeastern Pulaski Counties through 130 PM CDT...
At 1240 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sweet Home to near East End. Movement was east
at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... North Little Rock...
Downtown Little Rock... Lonoke...
England... Carlisle...
Wrightsville... Redfield...
Keo... Ironton...
Estes... Toltec Mounds State Park...
McCreanor... East End...
Orion... Sweet Home...
Sisemore... State Fairgrounds...
Scott... Baseline...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3480 9171 3444 9181 3445 9239 3474 9230
TIME...MOT...LOC 1740Z 269DEG 41KT 3467 9226 3450 9232
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46Special weather statement, Jul 8, 12:35 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
135 PM CDT Sat Jul 8 2023
ARZ034-046-047-057-081930-
Monroe AR-Arkansas AR-Prairie AR-Woodruff AR-
135 PM CDT Sat Jul 8 2023
...Strong thunderstorms will impact portions of south central
Woodruff, central Prairie, Monroe and north central Arkansas Counties
through 230 PM CDT...
At 135 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barrettsville to near Ulm. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stuttgart... Brinkley...
Clarendon... Hazen...
De Valls Bluff... Holly Grove...
Fredonia... Ulm...
Roe... Alfrey...
Allendale... Dobbs Landing...
Peppers Landing... Palmer...
Stuttgart Municipal Airport... Hallsville...
Fargo... Blackton...
Aberdeen... Slovak...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3449 9161 3490 9166 3500 9115 3491 9115
3491 9112 3487 9112 3484 9110 3474 9110
3473 9107 3467 9105 3448 9105
TIME...MOT...LOC 1835Z 264DEG 19KT 3491 9159 3459 9151
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
67Special weather statement, Jul 8, 1:34 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Little Rock AR
234 PM CDT Sat Jul 8 2023
ARZ057-065-082000-
Desha AR-Arkansas AR-
234 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northeastern Desha
and southeastern Arkansas Counties through 300 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Merrisach Lake, or 14 miles northeast of Dumas, moving east at 35
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Merrisach Lake... Trusten Holder WMA...
Arkansas Post... Morgan Point Recreation Area...
Pendleton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3402 9094 3402 9099 3398 9096 3396 9097
3397 9100 3400 9102 3398 9105 3398 9108
3396 9109 3396 9108 3395 9106 3395 9123
3394 9140 3409 9140 3411 9094 3409 9092
TIME...MOT...LOC 1934Z 265DEG 33KT 3399 9128
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
234Special weather statement, Jul 8, 1:53 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
253 PM CDT Sat Jul 8 2023
ARZ066-067-082030-
Calhoun AR-Ouachita AR-
253 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southern Calhoun and
southeastern Ouachita Counties through 330 PM CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Louann, or near Smackover, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden... Louann...
Artesian... Standard Umpstead...
Kirkland... Millers Bluff...
Frenchport... Elliot...
Cross Roads in Ouachita County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3332 9247 3332 9249 3333 9251 3332 9253
3334 9252 3337 9255 3337 9259 3336 9261
3337 9265 3336 9267 3338 9273 3339 9275
3337 9279 3337 9286 3347 9290 3354 9283
3342 9241 3329 9247
TIME...MOT...LOC 1952Z 290DEG 33KT 3342 9275
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
234